Staph Injection Twice After Dermabrasion and Laser Resurfacing?

I had a dermabrasion a year ago and a laser resurfacing now a year later..... Both time I developed boils on my body and face seven days post procedure once gross skin was off and ointment was no longer needed. The same doctor did the procedure.... Both time I took the stand antibiotic, and valtrex meds they put you on. Both times I'm given septra and not told what it is, I already know its a staph infection but why did it happen, and why twice in the same time frame as each other?

Doctor Answers (1)

Staph infections after skin procedures

+1

I am sorry to hear about your frustrations following skin procedures.  I think it is highly unlikely you are getting infected from equipment or the environment in the doctors office but you certainly should bring the fact of two staph infections up with your doctor.  The most likely source of the staph is from your own mucous membranes(nasal passages) or contamination from some source at home or work.  It would be worthwhile to have your nasal passages swabbed and cultured and the next time you get a skin infection to determine what kind of staph is causing the infection.  On my staph prone patients I usually have them swab nasal passages with Bactroban twice a day for the week leading up to the procedure and during the healing time when there is raw skin.  In addition to covering you with systemic antibiotics I would also suggest a complete facial wash with Hibiclens Scrub for two days prior to the procedure and done the morning off.  Hands should be thoroughly washed each time before you begin to clean and redress your healing skin as well.


Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.